Patients receiving intraocular or intravitreal injections as part of their treatment plan may experience acute symptoms in the days immediately following the injection.

Below are some guidelines for what to expect after your treatment and care instructions during the healing process.

  • Immediately after your injection you will see floaters or black spots. This is the medication inside of the eye. If you received a steroid injection, it may take up to a week for the floaters to dissipate.
  • Your vision may remain blurry for a few days.
  • You may experience mild discomfort in your eye after the treatment. Keeping your eye closed or using artificial tears will help lessen any tearing or discomfort. Your eye should feel better within 24-48 hours after the procedure.
  • Your eye may be red at the injection site or you may have a hemorrhage under the outer membrane of the eye (on the white part of the eye). This is common and not considered a complication. This may take a few days to go away.
  • Do not wear eye make up, use contact lens or swim for 3 days.
  • If the eye becomes light sensitive, painful or a drop in vision please call our office immediately.
  • DO NOT RUB THE EYE!!!

If you experience abdominal pain associated with vomiting, abnormal bleeding, chest pain, severe headache, slurred speech, or weakness on one side of the body go to the Emergency Room or call 911. Please inform the ER physician of the medicine that you have received. As soon as possible inform your ophthalmologists of these problems.